Oklahoma, 2015

Heavy Snow and Winter Weather in Oklahoma, February 27 to 28, 2015

February 27 to 28, 2015 · NWS OUN · 24 events in 24 counties and zones

A deep Arctic airmass had settled into the Southern Plains. Several upper level disturbances moved across the region, bringing moderate to heavy snow to parts of the area.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A deep Arctic airmass had settled into the Southern Plains. Several upper level disturbances moved across the region, bringing moderate to heavy snow to parts of the area. Snow came in two waves, with the heaviest snow being confined to both northwestern Oklahoma and south central and southeastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 27, 5:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 27, 5:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
552 AM CST FRI FEB 27 2015

.AVIATION...
SNOW WILL INCREASE WEST TO EAST THIS MORNING ACROSS WESTERN AND
SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. THE WAVE
PRODUCING THIS AREA OF SNOW WILL MOVE INTO SOUTHEAST OKLAHOMA BY
MID-DAY. IFR CEILINGS ARE EXPECTED. LATE TONIGHT LIGHT SNOW WILL
MOVE ACROSS NORTHERN OKLAHOMA WITH REDUCED VISITLITY AND LOWER
CEILINGS. WINDS WILL MAINTAIN NORTHEAST OR EAST.

&&

.PREV DISCUSSION... /ISSUED 403 AM CST FRI FEB 27 2015/

DISCUSSION...
THE FIRST OF TWO SHORT WAVE TROUGHS IS APPROACHING WESTERN
OKLAHOMA THIS MORNING. SNOW WILL SPREAD INTO WESTERN OKLAHOMA
SHORTLY. THE MAIN ENERGY OF THIS WAVE WILL MOVE ACROSS THE RED
RIVER AREA TODAY. AN ADVISORY FOR UP TO 4 INCHES OF SNOW REMAINS
EFFECTIVE FOR THIS AREA WITH PART OF NORTH TEXAS LIKELY TO HAVE
CLOSER TO THIS HIGHER AMOUNT. THE SNOW WILL SPREAD INTO SOUTHEAST
OKLAHOMA DURING THE AFTERNOON. AFTER A RELATIVE LULL IN
PRECIPITATION TONIGHT, A SECOND UPPER WAVE WILL MOVE ACROSS THE
PANHANDLES AND NORTHERN OKLAHOMA SATURDAY MORNING. THE ATMOSPHERE
WILL STILL REMAIN SUFFICIENTLY COLD AND MOIST FOR SNOW HERE. IT
APPEARS THAT HEAVIER SNOW WILL REMAIN IN KANSAS WITH UP TO A
COUPLE INCHES LIKELY IN NORTH CENTRAL OKLAHOMA BEFORE LATE
SATURDAY AFTERNOON. STRONG WARM ADVECTION ABOVE THE SURFACE LAYER
IS FORECAST BY SEVERAL MODELS FOR THE SECOND HALF OF SATURDAY OVER
THE SOUTHERN TWO-THIRDS OF OKLAHOMA. THIS WOULD ALLOW WEAKER WAVES
THAT MAY PASS OVER OKLAHOMA SATURDAY NIGHT AND SUNDAY MORNING TO
PRODUCE A BRIEF PERIOD OF FREEZING RAIN OR SLEET BEFORE SURFACE
TEMPERATURES EXCEED FREEZING LATER SUNDAY MORNING. AFTER A WARMER
SUNDAY AFTERNOON AND A WEAK FRONT MONDAY, STRONGER SOUTH WINDS AND
MILD CONDITIONS ARE EXPECTED TUESDAY. THIS WILL BE ASSOCIATED WITH
INCREASING UPPER SOUTHWEST FLOW AND GIVE A CHANCE FOR RAIN AND
THUNDERSTORMS WITH THE PASSAGE OF A WAVE EMBEDDED IN THE
SYNOPTIC-SCALE UPPER TROUGH. A COLD FRONT IS EXPECTED WEDNESDAY
AND POSSIBLY ANOTHER CHANCE FOR SNOW BEFORE THE LARGE-SCALE TROUGH
FINALLY MOVES EAST OF OKLAHOMA LATER WEDNESDAY OR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  19  33  30  43 /  30  60  40  40
HOBART OK         18  31  28  43 /  30  50  40  40
WICHITA FALLS TX  23  34  32  49 /  70  50  40  40
GAGE OK           14  31  25  40 /  40  50  30  20
PONCA CITY OK     17  32  27  42 /  20  80  50  40
DURANT OK         24  35  33  47 /  70  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ004-
     009-010-014>016-021>023-027-028-033>036-038-040-041.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
     039-044>046-050.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR OKZ047-048-051-052.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
     FOR OKZ042-043.

TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ083.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     TXZ084>090.

&&

26/09/09
Hazardous weather outlook, Feb 27, 5:39 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CST FRI FEB 27 2015

OKZ004>048-050>052-TXZ083>090-281145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
539 AM CST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.WINTER WEATHER...
SNOW WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS TODAY. THE BEST CHANCE FOR SNOW WILL BE IN PARTS OF WESTERN
AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. THE SNOW COULD CAUSE TRAVEL PROBLEMS IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.WINTER WEATHER...
A SERIES OF STORM SYSTEMS WILL KEEP PRECIPITATION IN THE FORECAST
THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH
THAT AREAS OF SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE
OFF AND ON THROUGH MONDAY MORNING...AND AGAIN WEDNESDAY.
ACCUMULATING SNOW WILL BE POSSIBLE AGAIN SATURDAY MORNING... WITH
THE HEAVIEST AMOUNTS EXPECTED NORTH OF I-40. AS WARMER
TEMPERATURES MOVE INTO THE REGION... MORE OF A WINTRY MIX WILL BE
POSSIBLE ACROSS PARTS OF THE AREA OVER THE REST OF THE WEEKEND
INTO EARLY NEXT WEEK. FREEZING RAIN MAY ALSO CREATE SLICK
ROADWAYS... ON SATURDAY...SUNDAY AND EARLY MONDAY... MOSTLY ALONG
AND NORTH OF I40. STAY UP TO DATE WITH THE LATEST FORECASTS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 heavy snow, 12 winter weather. Local standard time, as filed.

Heavy Snow, Woodward

When
February 27, 7:00 AM CST to February 28, 2:00 PM CST
Where
Woodward forecast zone
Reported by
Emergency Manager
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 4 inches had fallen in Woodward.

Heavy Snow, Jackson

When
February 27, 8:00 AM CST to February 28, 8:00 AM CST
Where
Jackson forecast zone
Reported by
Public
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 4 inches had fallen in Altus.

Heavy Snow, Woods

When
February 27, 8:00 AM CST to February 28, 3:00 PM CST
Where
Woods forecast zone
Reported by
Trained Spotter
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, just over 4 inches had fallen in Enid.

Winter Weather, Tillman

When
February 27, 8:00 AM CST to February 28, 8:00 AM CST
Where
Tillman forecast zone
Reported by
Amateur Radio
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, 3.3 inches were reported in Manitou.

Winter Weather, Harper

When
February 27, 8:00 AM CST to February 28, 1:00 PM CST
Where
Harper forecast zone
Reported by
Public
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around two inches of snow 14 miles south of Buffalo.

Heavy Snow, Comanche

When
February 27, 9:00 AM CST to February 28, 10:00 AM CST
Where
Comanche forecast zone
Reported by
Public
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Cache picked up 5 inches and Lawton saw 2 to 3 inches.

Winter Weather, Beckham

When
February 27, 9:00 AM CST to February 28, 9:00 AM CST
Where
Beckham forecast zone
Reported by
Broadcast Media
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around an inch of snow had fallen in Elk City.

Heavy Snow, Stephens

When
February 27, 9:30 AM CST to February 28, 9:30 AM CST
Where
Stephens forecast zone
Reported by
Public
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Duncan recorded a storm total snow of 5.6 inches, while Comanche, further south, only saw around 1.5 inches of snow.

Heavy Snow, Carter

When
February 27, 9:30 AM CST to February 28, 9:30 AM CST
Where
Carter forecast zone
Reported by
Public
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, widespread 3 to 4 inch snowfall totals were reported. Ratliff City saw around 4 inches of snow, while Lone Grove and Gene Autry recorded 3 inches of snow. Ardmore only received around 2 inches.

Heavy Snow, Garvin

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
Garvin forecast zone
Reported by
Public
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the late morning of the 28th. By the time snow had ended, Stratford and Pauls Valley reported 4 and 4.5 inches of snow respectively, and Wynnewood recorded just over 3 inches.

Heavy Snow, Love

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
Love forecast zone
Reported by
Public
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Overbrook recorded 4 inches of snow, with Thackerville receiving up to 5 inches.

Heavy Snow, Pontotoc

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
Pontotoc forecast zone
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Vanoss recorded up to 6 inches, while areas near Ada and Stonewall ranged from 4 to 5 inches.

Heavy Snow, Murray

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
Murray forecast zone
Reported by
Emergency Manager
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 5 inches had fallen in Davis, and 3.5 inches had fallen in both Sulphur and Dougherty.

Heavy Snow, Coal

When
February 27, 10:00 AM CST to February 28, 9:00 AM CST
Where
Coal forecast zone
Reported by
Public
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 4 inches had fallen in Lehigh.

Heavy Snow, Garfield

When
February 27, 10:00 AM CST to February 28, 2:00 PM CST
Where
Garfield forecast zone
Reported by
Emergency Manager
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, just over 4 inches had fallen in Enid.

Winter Weather, McClain

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
McClain forecast zone
Reported by
Trained Spotter
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around 3 inches of snow were reported in Wayne.

Winter Weather, Johnston

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
Johnston forecast zone
Reported by
Trained Spotter
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, 3.5 inches of snow fell in Pontotoc.

Winter Weather, Bryan

When
February 27, 10:00 AM CST to February 28, 5:00 AM CST
Where
Bryan forecast zone
Reported by
Broadcast Media
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around two inches of snow had fallen in Durant.

Winter Weather, Hughes

When
February 27, 10:00 AM CST to February 28, 10:00 AM CST
Where
Hughes forecast zone
Reported by
Public
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around 2.5 inches fell in Wetumka.

Winter Weather, Canadian

When
February 27, 11:00 AM CST to February 28, 11:00 AM CST
Where
Canadian forecast zone
Reported by
Public
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around two inches of snow had fallen in Mustang.

Winter Weather, Oklahoma

When
February 27, 11:00 AM CST to February 28, 11:00 AM CST
Where
Oklahoma forecast zone
Reported by
NWS Employee
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around two inches of snow had fallen in Warr Acres.

Winter Weather, Cleveland

When
February 27, 11:00 AM CST to February 28, 11:00 AM CST
Where
Cleveland forecast zone
Reported by
NWS Employee
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around 2.5 inches were measured in Norman.

Winter Weather, Pottawatomie

When
February 27, 12:00 PM CST to February 28, 12:00 PM CST
Where
Pottawatomie forecast zone
Reported by
Trained Spotter
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Snow began around noon on the 27th and lasted through noon on the 28th. By the time snow had ended, 2 to 3 inches of snow had fallen across the county, with Shawnee recording up to 3.5 inches of snow.

Winter Weather, Payne

When
February 27, 1:00 PM CST to February 28, 1:00 PM CST
Where
Payne forecast zone
Reported by
Emergency Manager
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around 2 inches had fallen in Stillwater and in Perkins.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562702, 562699, 562704, 562705, 562711, 562696, 562708, 562692, 562693, 562691, 562694, 562695, 562698, 562700, 562703, 562706, 562707, 562709, 562714, 562710, 562712, 562713, 562716, 562715.